MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-3-6-3D
Medical Device Problem Codes Break (1069); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the concerto coil was not able to be detached. the coil was detached manually with breakage at the distal marker.The filament broke off and completely jumped back into the hub.There was no filament to pull in order to detach. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for embolization of the right proximal renal artery.The degree of tortuosity and calcification was said to be little.There were no abnormalities with the anatomy.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the coil did not detach because the doctor used an incorrect method and place of detachment.The devices were used according to the indications for use.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the doctor realized they made a mistake in the detachment process.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ drawing(s) referenced: none ¿ as found condition: the concerto coil was returned for analysis within a shipping box, within a sealed pouch, and within a plastic bio-pouch.¿ damage location details: the concerto pusher was found broken between the positive load indicator (pli) and hypotube break indicator (hbi).The concerto pusher hbi was found intact.The concerto pusher was found bent at ~70.0cm from the pusher proximal end and ~38.5cm from the pusher distal end.The release wire coin was found pulled back from the lumen stop, the shield coil was found intact, and the implant coil was detached from the pusher.The detached implant coil was not returned.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿non-detachment¿ report was confirmed.In this event, it is likely the manual detachment at an incorrect location (between pli and hbi) contributed to the non-detachment issue.In addition, the damage found with the concerto pusher (bent) also contributed to the non-detachment issue.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14603336
Report Number2029214-2022-00945
Device Sequence Number17409482
Product Code KRD
UDI-Device Identifier00847536033733
UDI-Public00847536033733
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Model NumberPV-3-6-3D
Device Catalogue NumberPV-3-6-3D
Device Lot NumberB234051
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer06/06/2022
06/17/2022
01/12/2023
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/16/2022
06/28/2022
02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight79 KG